my derm has me on this cream and it has only worsened things. i now flush on my nose, chin and forehead not just mg cheeks
it’s used to treat rosacea. i feel it’s given me rosacea!
anyone else tried it?
i’m seeing derm again on tuesday. i’m. or happy. i don’t think he knows what he is doing. apparently brimonidine is related to clonodine which made me break out in hives. it’s a no brainer to me that i would not react well to it’s form in cream.
Hey Cherry -
Sorry about the cream. Too many people if you look around other forums have a really bad reaction to brimonidine when used on face for rosacea. It’s really only meant for baseline redness (shrinks blood vessels then later there is a painful rebound for many people) is my impression, but so many people start flushing when they try it for their baseline redness. Derms or docs just typically see something red and throw this topical at them. I know people who have used it only a couple times and have painful flushing/itching for months afterward! I’ve never tried it.
There is something called “rhofade” (just the ingredient in the nasal decongestant afrin) that is SUPPOSED to be a brimonidine upgrade in that it should not give rebound burning but lots of people have discovered it does give rebound burning (it just takes a couple applications, maybe). If you look at the clinical trial data for rhofade, it’s really not even that impressive. And for whatever reason clinical trial data doesn’t seem to always translate to real world success.
I’ve never tried brimonidine or rhofade, though many derms have tried to get me to use them for my face. I’ve tried topical timolol though which is a topical vasoconstrictor – the doc said it wouldn’t give me rebound burning and it most definitely did.
I’m staying away from topical vasoconstrictors!
Clonidine was originally supposed to be marketed for a nasal decongestant. It gives me massive nose burning/swelling and in my sinuses. I think my body doesn’t like any vasoconstriction which it immediately counters with extreme vasodilation. It took me way too long to figure out my nose/sinus burning was a side effect of clonidine. When I realized clonidine was supposed to originally be a nasal decongestant it made sense (eg sudafed is not my friend). No doc warned me or even thought it was due to the clonidine when it was happening. I make sure I research like crazy any med I’m considering!
You are not alone in your rxn to this (EM or no EM).